Bock, Jurgen and Doenitz, Anna and Andreesen, Reinhard and Reichle, Albrecht and Hennemann, Burkhard (2006) Pericarditis after high-dose chemotherapy: more frequent than expected? Onkologie 29 (7), pp. 321-4.
Full text not available from this repository.
BACKGROUND: Pericarditis is a rare side-effect of chemotherapy and has been reported following administration of cyclophosphamide, doxorubicin and other drugs but not treosulfan. CASE REPORTS: We report on 2 patients with retrosternal chest pain and typical widespread upward concave ST-segment elevation in the 12-lead electrocardiogram prompting the diagnosis of acute pericarditis. The patients had received treatment for multiple myeloma or relapsed mantle cell lymphoma with high-dose treosulfan alone or in combination with etoposide and carboplatin followed by autologous stem cell transplantation 5 days before onset of the symptoms. In both patients, no serological evidence of viral infection was found. Serum creatine kinase and serum cardiac troponin I remained unchanged. Within 24 h of onset of the symptoms, C-reactive protein increased from normal values (< 5 mg/l) to 95 mg/l and 115 mg/l, respectively. In one of the patients, a paroxysmal supraventricular arrhythmia occurred that persisted for 2 days. After treatment with diclofenac, both patients recovered completely within 1 week. CONCLUSION: The differential diagnosis of chest pain in the setting of high-dose chemotherapy with e.g. treosulfan should include pericarditis. The pathogenesis remains unclear. Alongside infections, direct toxic or immunological drug-related mechanisms are suggested.
|Institutions:||Medicine > Abteilung für Hämatologie und Internistische Onkologie|
|Subjects:||600 Technology > 610 Medical sciences Medicine|
|Refereed:||Yes, this version has been refereed|
|Created at the University of Regensburg:||Yes|
|Deposited On:||20 Apr 2010 09:40|
|Last Modified:||20 Apr 2010 09:40|